On a spectral theorem of Weyl

Nigel Higson, Qijun Tan

Research output: Contribution to journalArticle

Abstract

We give a new proof of a theorem of Weyl on the continuous part of the spectrum of Sturm–Liouville operators on the half-line with asymptotically constant coefficients. Earlier arguments, due to Weyl and Kodaira, depended on particular features of Green's functions for linear ordinary differential operators. We use a concept of asymptotic containment of C-algebra representations that has geometric origins. We apply the concept elsewhere to the Plancherel formula for spherical functions on reductive groups.

Original languageEnglish (US)
Pages (from-to)180-201
Number of pages22
JournalExpositiones Mathematicae
Volume38
Issue number2
DOIs
StatePublished - Jun 2020

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Fingerprint Dive into the research topics of 'On a spectral theorem of Weyl'. Together they form a unique fingerprint.

  • Cite this